Florida, 2004

Hail and Damaging Wind in Florida, June 6, 2004

June 6, 2004 · NWS MFL · 2 events in 1 county or zone

Severe thunderstorm winds caused minor roof damage to a house and uprooted several Ficus trees. Large hail broke several house windows.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Severe thunderstorm winds caused minor roof damage to a house and uprooted several Ficus trees. Large hail broke several house windows.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 6, 9:15 AM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 6, 9:15 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1015 AM EDT SUN JUN 6 2004

.UPDATE...UPDATED ZONE FORECAST TO INDICATE A FEW STORMS MAY BE
STRONG THIS AFTERNOON WITH STRONG GUSTY WINDS...BUT ESPECIALLY
LOCALLY HEAVY DOWNPOURS. 12Z SOUNDING INDICATED A MEAN STEERING FLOW
OF ONLY 3 KTS WITH A CALCULATED STORM MOTION OF ONLY 2 KTS. SO
HOWEVER MANY STORMS DEVELOP AND WHEREVER THEY DO...THEY WILL BARELY
MOVE. OTHER PARAMETERS INDICATE A CHANCE FOR WET MICROBURSTS ALSO
THIS AFTERNOON. THE MOVEMENT OF THE STORMS IS EXPECTED TO BE MORE
EASTWARD TODAY...SO EVEN MIAMI-DADE COULD SEE MORE ACTIVITY THAT IN
THE PREVIOUS DAYS.

&&

GARCIA
Hazardous weather outlook, Jun 6, 3:30 AM EST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
430 AM EDT SUN JUN 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA

FLZ068-072-074-062200-
BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-
430 AM EDT SUN JUN 6 2004

.DAY ONE...TODAY

...STRONG THUNDERSTORMS POSSIBLE INLAND WITH A MODERATE RISK OF
LIGHTNING...
...MODERATE RISK OF WATERSPOUTS ATLANTIC COASTAL WATERS...

AN UPPER TROUGH TO THE WEST AND SEA BREEZE CONVERGENCE WILL LEAD TO
STRONG THUNDERSTORMS MAINLY INLAND FROM THE COAST THIS AFTERNOON.
THESE THUNDERSTORMS WILL MOVE NORTH TO NORTHEAST AND AFFECT MAINLY
THE INTERIOR AND NORTHEAST PORTIONS OF THE AREA.

LOCALLY HEAVY RAINS WITH GUSTY WINDS AND POSSIBLE SMALL HAIL CAN BE
EXPECTED. LIGHTNING WILL BE FREQUENT AT TIMES. THOSE SPENDING TIME
OUTDOORS SHOULD SEEK SHELTER IF A THUNDERSTORM APPROACHES THIS
AFTERNOON.

IN THE ADJACENT COASTAL WATERS...THERE IS A MODERATE RISK OF
WATERSPOUTS DEVELOPING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...MODAY THROUGH SATURDAY

THUNDERSTORMS CAN BE EXPECTED TO DEVELOP EACH DAY WITH LIGHTNING
STRIKES THE MAIN WEATHER HAZARD.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FLZ063-066-067-069>071-073-075-062200-
EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
430 AM EDT SUN JUN 6 2004

.DAY ONE...TODAY

...STRONG THUNDERSTORMS THIS AFTERNOON WITH A MODERATE RISK OF
LIGHTNING...

A WEAK UPPER TROUGH TO THE WEST AND SEA BREEZE CONVERGENCE WILL LEAD
TO THE DEVELOPMENT OF STRONG THUNDERSTORMS THIS AFTERNOON MAINLY IN
THE INTERIOR OF SOUTH FLORIDA.

FREQUENT LIGHTNING WILL BE THE MAIN HAZARD BUT LOCALLY HEAVY RAINS
MAY OCCUR ALONG WITH POSSIBLE SMALL HAIL. THOSE SPENDING TIME
OUTDOORS TODAY SHOULD SEEK SHELTER IF THUNDERSTORMS APPROACH.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM ACTIVITY CAN BE EXPECTED TO DEVELOP EACH DAY WITH
LIGHTNING THE MAIN WEATHER HAZARD.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 6, 11:46 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1246 PM EDT SUN JUN 6 2004

FLZ072-061715-
BROWARD METROPOLITAN-
1246 PM EDT SUN JUN 6 2004

AT 146 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER
THE LOXAHATCHEE WILDLIFE REFUGE MOVING SOUTH AT 10 MPH. THIS STORMS
WILL AFFECT THE CITIES OF PARKLAND...CORAL SPRINGS...MARGATE AND
COCONUT CREEK THROUGH 215 PM. VERY HEAVY DOWNPOURS...WIND GUSTS TO
40 MPH AND NUMEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS
STORMS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

The radar

The Miami radar (KAMX), 89 km away, was scanning. The volume nearest the first event began at 17:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Palm Beach

When
June 6, 12:20 PM EST
Where
Palm Beach County, Boca Raton
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
26.350, -80.083

Hail, Palm Beach

When
June 6, 12:20 PM EST
Where
Palm Beach County, Boca Raton
Measured
0.01 in hail
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
26.350, -80.083

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407063, 5407064.